MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT SLVD MONO STEM 240MM SZ 15 HO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. REDAPT SLVD MONO STEM 240MM SZ 15 HO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71354822
Health Effect - Clinical Code Pain (1994)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a revision surgery had been performed on (b)(6) 2022, the patient experienced pain and shortening.A revision surgery was booked on (b)(6) 2022 to address this event.The acetabular components, from zimmer, were retained, while the femoral components (redapt stem and sleeve and an oxinium head) were removed.A spectron revision stem was inserted in exchange.The patient is recovering.
 
Additional Manufacturer Narrative
D11: concomitant medical products and therapy dates.Section h3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, the x-ray photos provided demonstrates the persistent intertrochanteric fracture and broken cerclage wire.The patient impact beyond the reported pain and revision could not be determined but the presence of the fracture is the likely root cause of the additional revision.No further clinical/medical assessment can be rendered at this time.Should any additional clinical information be provided, this complaint will be re-evaluated.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed that the patient should be advised to report any pain and unusual incidences.Position changes in the components may compromise the durability of the implants, this has been identified as warnings and precautions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition, procedural/user error, surgical complication, size selected, healing factors or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.B5: describe event or problem.
 
Event or Problem Description
It was reported that a revision surgery had been performed on (b)(6) 2020 due to a peri-prosthetic fracture.Implants that are not from s+n were explanted and replaced with s+n implants.After the revision performed on (b)(6) 2020, the patient experienced pain and shortening.Another revision surgery was booked on (b)(6) 2022 to address this event.In this revision surgery, conducted on (b)(6) 2022, the s+n redapt stem, sleeve, and an oxinium femoral head were explanted.The patient is recovering.

Brand Name
REDAPT SLVD MONO STEM 240MM SZ 15 HO
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15956511
Report Number1020279-2022-04934
Device Sequence Number4938501
Product Code LZO
UDI-Device Identifier00885556580097
UDI-Public00885556580097
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K162303
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71354822
Device Catalogue Number71354822
Device Lot Number17ETM0083C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date12/11/2022
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OXINIUM FEM HD 12/14 36 MM M/+4, LOT#:20GM10620; REDAPT MOD SLV, LOT#:16JM19065A
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown